MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION XXL? VASCULAR; DILATOR, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION XXL? VASCULAR; DILATOR, ESOPHAGEAL
Model Number M001145140
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture and tip detachment occurred.The target lesion was located in the vascular artery.A /14-4/5.8/75 xxl balloon catheter was advanced for dilation.During the procedure, the balloon ruptured while being inflated within the nominal to rated pressure range.The balloon was then removed, and it was observed that the tip portion had separated.The procedure was successfully completed using a second device of the same type.There were no patient complications as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr: the xxl was returned for analysis.A visual examination identified that the balloon was not folded which indicates that it was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 720mm distal of the hub.From the complete circumferential tear, the distal section of balloon material was also torn longitudinally.No other issues were noted with the balloon material.As per specification, the rated burst pressure for this device is 8 atmospheres.A visual examination observed no damage to the tip of the device.A visual and tactile examination found two complete separations of the shaft.The first separation is located approximately 715mm distal of the hub.The second separation is located approximately 12mm distal of the first separation.Severe stretching damage was noted to the middle section of shaft.The distal section of shaft includes the distal section of balloon material and the tip of the device.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
XXL? VASCULAR
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key22588858
Report Number2124215-2025-49861
Device Sequence Number13024705
Product Code LIT
UDI-Device Identifier08714729190462
UDI-Public(01)08714729190462(17)260702(10)31942056
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K150303
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/02/2026
Device Model NumberM001145140
Device Catalogue NumberM001145140
Device Lot Number0031942056
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer08/29/2025
11/25/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date09/26/2025
12/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale